Taking progesterone for thick uterine wall and period is delayed
i have had no problems with my period at all, however, during my last physical, my doc said my uterus was enlarged and she did an ultrasound. my uterine wall is thick and needs to be shed she said. she prescribed 30 days of progesterone - if i was still bleeding, to continue for another month. i have taken for 12 days and nothing has happened yet. my period was supposed to start yesterday and nothing yet. i'm always on time. she said my period shouldn't be delayed because i'm still ovulating. i'm 44. i'm so confused as to what to do. i also noticed that the progesterone has made my acid reflux worse so i want to stop it. i mean if it is supposed to make me bleed and nothing has happened and i haven't even started my period, what's the point? i don't get it and i have asked her all these questions. her response - it affects everyone differently - let's keep our fingers crossed. hmmmmmmm
The cause of the thick uterine wall needs to be found out. Endometrial hyperplasia most often is caused by excess estrogen without progesterone. This may occur in a number of settings, including obesity, polycystic ovary syndrome, estrogen producing tumours (e.g. granulosa cell tumour) and certain formulations of estrogen replacement therapy. But it is important to rule out any endometrial cancer as well.
I suggest you to get these causes ruled out from a gynecologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.